Hail, Elmore
- When
- March 27, 2:26 PM CST
- Where
- Elmore County, 9 mi NE of Eclectic
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.733, -85.917
Penny size hail was observed near Lake Martin in far northeastern Elmore County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 9:48 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 AM CST SUN MAR 27 2005 .UPDATE... THE MAIN REASON FOR THE UPDATE IS FOR TORNADO WATCH 97 FOR THE SOUTHEAST COUNTIES. AT 15Z MSAS ANALYZED THE SURFACE LOW AROUND TUSCALOOSA. THE COLD FRONT EXTENDED WESTWARD AND IT WAS EAST OF MERIDIAN AND WEST OF MOBILE. THIS FRONT WILL CONTINUE TO MOVE EASTWARD TODAY. THE WARM FRONT IS SOMEWHERE AROUND CALERA TO NORTH OF ALEX CITY. THIS PUTS THE SOUTHEAST FORECAST AREA IN THE DANGEROUS WARM SECTOR. STORMS ARE BEGINNING TO FIRE IN THE WARM AREA AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HOURS. THE BEST GUESS WOULD BE FOR THE WARM SECTOR TO LIFT NORTHWARD AS THE COLD FRONT PUSHES EASTWARD. THIS WILL MOVE THE SEVERE THREAT NORTH THROUGH THE DAY. && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 PM FOR LEE...MACON...RUSSELL...BULLOCK... MONTGOMERY...LOWNDES...PIKE...AND BARBOUR && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST SUN MAR 27 2005 ALZ011>015-017>050-272130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS. THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL THUNDERSTORM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. KH/JDD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 828 AM CST SUN MAR 27 2005 ALZ050-271603- 828 AM CST SUN MAR 27 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 96... BARBOUR NO COUNTIES REMAIN IN THIS WATCH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 1.00 INCH ELMORE AL PUBLIC
1129 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL EMERGENCY MNGR
1130 AM HAIL MILLBROOK 32.49N 86.37W
03/27/2005 0.88 INCH ELMORE AL BROADCAST MEDIA
1148 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.00 INCH ELMORE AL AMATEUR RADIO
1150 AM HAIL 5 NE WETUMPKA 32.60N 86.14W
03/27/2005 1.75 INCH ELMORE AL EMERGENCY MNGR
&&
KH/99PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FUNNEL CLOUD 1 S ECLECTIC 32.62N 86.03W
03/27/2005 ELMORE AL PUBLIC
FUNNEL CLOUD REPORTED ONE MILE SOUTH OF ECLECTIC.
&&
KH/99PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 1.75 INCH TALLAPOOSA AL LAW ENFORCEMENT
1215 AM HAIL 3 S DADEVILLE 32.79N 85.77W
03/27/2005 1.75 INCH TALLAPOOSA AL TRAINED SPOTTER
1219 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 1.00 INCH TALLAPOOSA AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT SMITH MOUNTAIN.
1221 AM HAIL DADEVILLE 32.83N 85.77W
03/27/2005 2.00 INCH TALLAPOOSA AL EMERGENCY MNGR
LARGER THAN GOLFBALL SIZE HAIL FALLING AT THE TALLAPOOSA
COUNTY COURTHOUSE.
&&
KH/99PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL FIVE POINTS 33.02N 85.35W
03/27/2005 1.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
KH/99SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CST SUN MAR 27 2005 ALZ036-037-272030- COOSA-TALLAPOOSA- 147 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA AND TALLAPOOSA COUNTIES UNTIL 230 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTH OF KELLYTON...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLYTON...ALEXANDER CITY...JACKSONS GAP...DADEVILLE...GOLDVILLE...NEW SITE AND DAVISTON THROUGH 230 PM CST. PLEASE REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 5 PM.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed near Lake Martin in far northeastern Elmore County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445127.